Alert archive / New Mexico / Wind Advisories in 2011

Wind Advisory 15, NWS El Paso, TX

May 9, 2011

NWS El Paso, TX issued this wind advisory at May 9, 2011, 3:42 PM MDT. It took effect at May 10, 2011, 12:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 9, 2011, 3:42 PM MDT (21:42 UTC)
In effect from
May 10, 2011, 12:00 PM MDT
Expired
May 11, 2011, 12:00 AM MDT
In force
12 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WWUS74 KEPZ 092142
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
342 PM MDT MON MAY 9 2011

...STRONG WINDS AND BLOWING DUST EXPECTED AGAIN TUESDAY AFTERNOON...

.AN UNSEASONABLY INTENSE UPPER TROUGH WILL MOVE TO EASTERN ARIZONA
TUESDAY WITH A SURFACE COLD FRONT. THIS WILL INCREASE WINDS AGAIN
BY NOON TIME TUESDAY. THE FRONT AND TROUGH WILL PASS EAST OF THE
AREA BY WEDNESDAY MORNING...ALLOWING THE WINDS TO DIMINISH. WINDS
ALONG EAST SLOPES OF TERRAIN MAY CONTINUE STRONG ALL OF TUESDAY
NIGHT. BLOWING DUST WILL ACCOMPANY THESE WINDS ACROSS DESERT
AREAS AND MAY REDUCE VISIBILITIES BELOW 3 MILES AT TIMES.

NMZ022>025-030>032-TXZ055-056-101100-
/O.NEW.KEPZ.WI.Y.0015.110510T1800Z-110511T0200Z/
/O.CON.KEPZ.WI.Y.0014.000000T0000Z-110510T0300Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
342 PM MDT MON MAY 9 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* WINDS...THIS EVENING...SOUTHWEST WINDS 25 TO 35 MPH.
  TUESDAY...SOUTHWEST WINDS 25 TO 35 MPH. GUSTS MAY EXCEED 50 MPH
  OVER MOUNTAIN PASSES AND ALONG EASTERN SLOPES

* TIMING...THIS EVENING...WINDS WILL DIMINISH BY MIDNIGHT.
  TUESDAY...WINDS INCREASING TO MAXIMUM SPEED BY EARLY AFTERNOON.
  WINDS WILL DIMINISH AGAIN BY AROUND MIDNIGHT...EXCEPT THROUGH
  MOUNTAIN PASSES AND ALONG EAST SLOPES OF TERRAIN...WHICH MAY SEE
  STRONG WINDS INTO WEDNESDAY MORNING.

* VISIBILITY...BLOWING DUST WILL ACCOMPANY THESE WINDS ACROSS
  DESERT AREAS. VISIBILITY WILL LOWER TO 3 TO 5 MILES WITH SOME
  AREAS DOWN TO LESS THAN ONE MILE POSSIBLE...ESPECIALLY ALONG THE
  I-10 CORRIDOR FROM WEST TEXAS TO LORDSBURG.

* IMPACTS...DRIVING MAY BE DIFFICULT DUE TO STRONG CROSS WINDS 
  AND REDUCED VISIBILITIES. EXTREMELY CRITICAL FIRE WEATHER 
  CONDITIONS MAKE LARGE FIRE GROWTH POSSIBLE. 

* OUTLOOK...WIND ADVISORIES MAY BE NEEDED AGAIN ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER
2 follow-up statements
921 
WWUS74 KEPZ 101101
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
501 AM MDT TUE MAY 10 2011

...STRONG WINDS AND BLOWING DUST EXPECTED AGAIN TUESDAY
AFTERNOON...

.A LARGE UPPER LEVEL TROUGH WILL MOVE INTO EASTERN ARIZONA TODAY
WITH AN ASSOCIATED SURFACE COLD FRONT. THIS SYSTEM WILL INCREASE
SOUTHWEST TO WEST WINDS TO 25 TO 35 MPH BY THIS AFTERNOON WITH
GUSTS TO 50 MPH. THE FRONT AND TROUGH WILL PASS EAST OF THE AREA
BY WEDNESDAY MORNING...ALLOWING THE WINDS TO DIMINISH. WINDS MAY
BE LOCALLY STRONGER ALONG RIDGELINES...MOUNTAIN PASSES AND ALONG
EASTERN SLOPES. WINDS ALONG EAST SLOPES OF TERRAIN MAY CONTINUE
STRONG ALL OF TUESDAY NIGHT. BLOWING DUST WILL ACCOMPANY THESE
WINDS ACROSS DESERT AREAS AND MAY REDUCE VISIBILITIES BELOW 3
MILES AT TIMES.

NMZ022>025-030>032-TXZ055-056-102215-
/O.CON.KEPZ.WI.Y.0015.110510T1800Z-110511T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
501 AM MDT TUE MAY 10 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH. GUSTS MAY EXCEED 50 MPH
  OVER MOUNTAIN PASSES AND ALONG EASTERN SLOPES

* TIMING...WINDS INCREASING TO MAXIMUM SPEED BY EARLY AFTERNOON.
  WINDS WILL DIMINISH AGAIN BY AROUND MIDNIGHT... EXCEPT THROUGH
  MOUNTAIN PASSES AND ALONG EAST SLOPES OF TERRAIN...WHICH MAY SEE
  STRONG WINDS INTO WEDNESDAY MORNING.

* VISIBILITY...BLOWING DUST WILL ACCOMPANY THESE WINDS ACROSS
  DESERT AREAS. VISIBILITY WILL LOWER TO 3 MILES WITH SOME AREAS
  DOWN TO LESS THAN ONE MILE POSSIBLE...ESPECIALLY ALONG THE I-10
  CORRIDOR FROM WEST TEXAS TO LORDSBURG.

* IMPACTS...DRIVING MAY BE DIFFICULT DUE TO STRONG CROSS WINDS 
  AND REDUCED VISIBILITIES. EXTREMELY CRITICAL FIRE WEATHER 
  CONDITIONS MAKE LARGE FIRE GROWTH POSSIBLE. 

* OUTLOOK...WIND ADVISORIES MAY BE NEEDED AGAIN ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
245 
WWUS74 KEPZ 102019
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
219 PM MDT TUE MAY 10 2011

...STRONG WINDS AND BLOWING DUST ARE OCCURRING THIS AFTERNOON...

.A LARGE UPPER LEVEL TROUGH SLOWLY MOVING THROUGH THE REGION WITH
AN ASSOCIATED COLD FRONT...WILL CONTINUE TO BRING SOUTHWEST TO
WEST WINDS TO 25 TO 35 MPH BY THIS AFTERNOON WITH GUSTS TO 50 MPH.
THE FRONT AND TROUGH WILL PASS EAST OF THE AREA BY LATE
TONIGHT...ALLOWING THE WINDS TO DIMINISH. WINDS WILL BE LOCALLY
STRONGER ALONG RIDGE LINES...MOUNTAIN PASSES AND ALONG EASTERN
SLOPES. STRONG WINDS MAY CONTINUE ALONG EAST SLOPES OF TERRAIN
INTO WEDNESDAY MORNING. BLOWING DUST WILL ACCOMPANY THESE WINDS
ACROSS DESERT AREAS THIS AFTERNOON AND EARLY THIS EVENING AND MAY
REDUCE VISIBILITIES BELOW 3 MILES AT TIMES.

NMZ024-025-TXZ055-056-110600-
/O.EXT.KEPZ.WI.Y.0015.000000T0000Z-110511T0600Z/
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT...
TIMBERON...EL PASO...SIERRA BLANCA...DELL CITY
219 PM MDT TUE MAY 10 2011

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...


* WINDS...SOUTHWEST WINDS 25 TO 35 MPH. GUSTS MAY EXCEED 60 MPH
  OVER MOUNTAIN PASSES AND ALONG EASTERN SLOPES

* TIMING...WINDS INCREASING TO MAXIMUM SPEED BY MID AFTERNOON
  EARLY THIS EVENING. WINDS WILL BEGIN TO DIMINISH TOWARDS
  MIDNIGHT...EXCEPT THROUGH MOUNTAIN PASSES AND ALONG EAST SLOPES
  OF TERRAIN...WHICH MAY SEE STRONG WINDS INTO WEDNESDAY MORNING.

* VISIBILITY...BLOWING DUST WILL ACCOMPANY THESE WINDS ACROSS 
  DESERT AREAS. VISIBILITY WILL LOWER TO 3 MILES WITH SOME AREAS 
  DOWN TO LESS THAN ONE MILE POSSIBLE...ESPECIALLY ALONG THE I-
  10 CORRIDOR FROM WEST TEXAS TO LORDSBURG. 

* IMPACTS...DRIVING MAY BE DIFFICULT DUE TO STRONG CROSS WINDS 
  AND REDUCED VISIBILITIES. EXTREMELY CRITICAL FIRE WEATHER 
  CONDITIONS MAKE LARGE FIRE GROWTH POSSIBLE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ022-023-030>032-110200-
/O.CON.KEPZ.WI.Y.0015.000000T0000Z-110511T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
LORDSBURG...DEMING...LAS CRUCES
219 PM MDT TUE MAY 10 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...


* WINDS...SOUTHWEST WINDS 25 TO 35 MPH. GUSTS MAY EXCEED 50 MPH 
  OVER MOUNTAIN PASSES AND ALONG EASTERN SLOPES 

* TIMING...WINDS INCREASING TO MAXIMUM SPEED BY LATE THIS
  AFTERNOON. WINDS WILL DIMINISH BY MID EVENING.

* VISIBILITY...BLOWING DUST WILL ACCOMPANY THESE WINDS ACROSS 
  DESERT AREAS. VISIBILITY WILL LOWER TO 3 MILES WITH SOME AREAS 
  DOWN TO LESS THAN ONE MILE POSSIBLE...ESPECIALLY ALONG THE I-
  10 CORRIDOR FROM WEST TEXAS TO LORDSBURG. 

* IMPACTS...DRIVING MAY BE DIFFICULT DUE TO STRONG CROSS WINDS AND
  REDUCED VISIBILITIES. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS
  MAKE LARGE FIRE GROWTH POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TRIPOLI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 9, 3:11 PM MDT, 31 minutes earlier.

Area forecast discussion, May 9, 3:11 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
311 PM MDT MON MAY 9 2011

.SYNOPSIS...
ANOTHER WINDY DAY IN STORE FOR TUESDAY ACROSS THE BORDERLAND AS AN
UPPER TROUGH AND SURFACE FRONT APPROACH THE AREA. WINDS OF 25 TO 35
MPH ARE EXPECTED BEFORE THE FRONT PUSHES THROUGH TUESDAY EVENING AND
ALLOWS WINDS TO DIMINISH. FRONT WILL USHER IN COOLER TEMPERATURES ON
WEDNESDAY WILL RUN ABOUT 5 DEGREES BELOW NORMAL. HIGH PRESSURE ALOFT
OVER THE AREA THURSDAY THROUGH SUNDAY WILL WARM TEMPERATURES BACK
ABOVE NORMAL AND WINDS TO REMAIN ON THE LIGHTER SIDE.

&&

.DISCUSSION...
UPPER LEVEL TROUGH AND SURFACE FRONT OVER THE GREAT BASIN HAVE
INCREASED WINDS INTO THE ADVISORY CATEGORY FOR TODAY. AS THE TROUGH
AND FRONT APPROACH THE AREA TUESDAY WINDS WILL INCREASE BACK TO NEAR
ADVISORY LEVEL...HENCE HAVE ISSUED ANOTHER ADVISORY FOR TUESDAY
AFTERNOON. FRONT MOVES THROUGH THE AREA TUESDAY EVENING. WINDS WILL
STILL BE BREEZY ON WEDNESDAY POST FRONTALLY...AND TEMPS SHOULD COOL
DOWN TO ABOUT 4-8 DEGREES BELOW NORMAL.

UPPER RIDGE BUILDS OVER THE AREA THURSDAY THROUGH SUNDAY AS OMEGA
BLOCK PATTERN DEVELOPS. THIS WILL ALLOW TEMPS BACK UP TO WELL ABOVE
NORMAL AND KEEP WINDS RELATIVELY LIGHT. RIDGE SLIDES EAST OF THE
AREA MONDAY...PUTTING THE AREA UNDER SOUTHWEST FLOW THROUGH MID
WEEK. THIS WILL ALLOW WELL ABOVE NORMAL TEMPERATURES TO CONTINUE BUT
ALSO LIKELY BRING BACK WINDY AFTERNOONS AS LEE SIDE TROUGHING IS
ABLE TO DEVELOP EACH AFTERNOON.

&&

.AVIATION...VALID 10/00Z-11/00Z.
VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH PDS OF FEW150
SCT200-250. WSW WINDS OF 24025-30G40KTS WILL DECREASE TO AROUND
10-15KTS BY 03Z AT KDMN...KLRU AND KTCS WHILE THEY CONTINUE AT KELP
THRU 09Z. EXPECT TO SEE 25025-30G40KTS AT ALL TERMINALS ONCE AGAIN
BY AROUND 18Z.

&&

.FIRE WEATHER...
AN UPPER LOW WILL BE MOVING OUT OF WESTERN NEVADA AND INTO THE FOUR
CORNERS AREA OVER THE NEXT DAY. THIS SLOW MOVEMENT TO THE SYSTEM
WILL KEEP STRONG SOUTHWEST WINDS GOING ACROSS THE REGION THROUGH
TUESDAY. THERE WILL BE AN INCREASE IN LOW LEVEL MOISTURE WITH THESE
SOUTHWEST WINDS TUESDAY...BUT MINIMUM RELATIVE HUMIDITIES WILL
CONTINUE TO BE BELOW CRITICAL VALUES AT AROUND 10 PERCENT. A RED
FLAG WARNING REMAINS IN EFFECT FOR ALL AREAS UNTIL 10 PM TONIGHT AND
ANOTHER FOR TUESDAY.  STORM SYSTEM WILL START TO PUSH EAST OF THE
AREA WEDNESDAY WHICH WILL ALLOW HIGH PRESSURE TO BUILD OVER THE
GREAT BASIN AND WINDS ACROSS OUR AREA WILL DECREASE FOR THE END OF
THE WEEK. NO PRECIPITATION IS EXPECTED WITH THIS UPCOMING SYSTEM AS
THE DEEPEST MOISTURE WILL STAY TO THE NORTH. TEMPERATURES WILL BE
COOLING OFF SLIGHTLY THROUGH WEDNESDAY WITH HIGHS FALLING INTO THE
MID 70S TO LOWER 80S FOR THE LOWLANDS BY WEDNESDAY. HIGHS WILL
REBOUND FOR THE END OF THE WEEK AND THROUGH THE WEEKEND WITH THE
LOWLANDS RETURNING TO AROUND 90.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 66  87  62  78  55 /   0   0   0   0   0
SIERRA BLANCA TX        60  88  55  80  52 /   0   0   0   0   0
LAS CRUCES              58  85  57  77  49 /   0   0   0   0   0
ALAMOGORDO              60  83  55  76  48 /   0   0   0   0   0
CLOUDCROFT              47  63  39  54  35 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   56  80  54  74  46 /   0   0   0   0   0
SILVER CITY             51  71  44  65  41 /   0   0   0   0   0
DEMING                  57  83  54  75  48 /   0   0   0   0   0
LORDSBURG               53  82  53  76  47 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR NMZ110>113.

     RED FLAG WARNING FROM 11 AM TO 9 PM MDT TUESDAY FOR NMZ110>113.

     WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR
     NMZ022>025-030>032.

     WIND ADVISORY FROM NOON TO 8 PM MDT TUESDAY FOR NMZ022>025-
     030>032.

TX...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR TXZ055-056.

     RED FLAG WARNING FROM 11 AM TO 9 PM MDT TUESDAY FOR TXZ055-056.

     WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR TXZ055-056.

     WIND ADVISORY FROM NOON TO 8 PM MDT TUESDAY FOR TXZ055-056.

&&

HEFNER/GRZYWACZ
Hazardous weather outlook, May 9, 5:39 AM MDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
537 AM MDT SUN MAY 8 2011

NMZ022>025-030>032-TXZ055-056-101245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
537 AM MDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDY THIS AFTERNOON WITH WEST TO SOUTHWEST WINDS GUSTING TO NEAR 50
MPH WITH GUSTS EXCEEDING 60 MPH OVER SOME MOUNTAIN PASSES AND ALONG
EASTERN SLOPES. AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES TO
UNDER A MILE OVER ISOLATED LOCATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

WINDY AGAIN TUESDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING
HOURS. WEST TO SOUTHWEST WINDS WILL GUST NEAR 50 MPH WITH BLOWING
DUST LOWERING VISIBILITIES TO LESS THAN A MILE OVER ISOLATED
LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 6:40 AM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more7 hr
May 9, 2:09 PM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more31 hr

Nearby

Wind Advisories in New Mexico, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.